Just Ask Terry

Just Ask Terry
Click to Ask Terry YOUR Question!

Lately I’ve been getting an upset stomach after I take my multivitamin.


Q. Hello Terry, “I take my multivitamin every morning with breakfast. Lately I’ve been getting an upset stomach after I take it. I’ve tried taking it without food and the same thing happened. Do you have any ideas why this might be happening?” — Katie S., Madison, WI

A. Dear Katie, With so many multivitamin formulas available, it can be hard to choose one that is effective. Many of these multiples may provide some of the nutrients you need every day, but most don’t provide these nutrients in their optimal forms. Unfortunately, your body can’t effectively absorb these suboptimal nutrients and that could be one of the reasons you are experiencing an upset stomach.

Another common issue with multivitamins is the desire to take one tablet per day and be done with it. However, our bodies are designed to acquire nutrients several times a day, which is why we feel the urge to eat multiple meals. Water soluble vitamins are quickly flushed from the body and you need these critical nutrients whether it’s 7:00 a.m. or 7:00 p.m. Plus, vitamins are small, but minerals are huge by comparison. You cannot obtain meaningful amounts of minerals in a one-a-day formula. I strongly believe that multivitamins should be taken at least twice per day.

For a multivitamin to be effective, I think using vitamins in their active forms and chelated minerals make a huge difference.

Did you know that over 30% of the population cannot convert B vitamins into their active forms? I recommend a formula that uses B vitamins that are already converted into the active forms, vitamin B6 as Pyridoxal-5-Phosphate and vitamin B12 as methylcobalamin.

Mineral deficiencies are also very common because minerals can be very difficult for the body to absorb. I recommend a formula that uses minerals that are chelated, meaning they are bound to something that helps the body absorb them during digestion.

Other important nutrients in a multivitamin and mineral formula include vitamin D3 and the full family of vitamin E as d-alpha mixed tocopherols.

Lastly, to help prevent stomach upset, I recommend taking a multivitamin and mineral formula that is coated with ginger to help soothe and settle the stomach. Ginger can be very effective at reducing the smell and aftertaste common to many multiples.

Healthy Regards!

Terry . . . Naturally

Socialize
Website by Webfitters